MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-030
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 a 30mm amplatzer septal occluder was selected for implant using a 12f amplatzer torqvue delivery system to treat an atrial septal defect (asd).Transthoracic echocardiogram (tte) and digital subtraction angiography (dsa) were used during the procedure.The asd was measured at 26mm.The devices were prepared per instructions for use (ifu).The cable connection was checked during device preparation and prior to deployment.During the procedure the occluder prematurely disconnected from the delivery cable when the cable was gently pulled back to the delivery system.The occluder caused a partial blockage of blood flow in the left pulmonary artery.An attempt was made to snare the occluder but was unsuccessful.The patient underwent surgery to remove the device and close the asd.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of migration or expulsion of device was reported.The device was returned for analysis and the device met functional and dimensional specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.The cause of the reported incident could not be conclusively determined.The reported unexpected medical intervention and surgical interventions were the result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23097311
Report Number2135147-2025-05288
Device Sequence Number21138779
Product Code MLV
UDI-Device Identifier00811806010229
UDI-Public(01)00811806010229(17)291031(10)10615387
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-030
Device Catalogue Number9-ASD-030
Device Lot Number10615387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12F AMPLATZER TORQVU [9-ITV12F45/80, LOT: 10605018].
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown